Communications on Pure and Applied Analysis (CPAA)

Uniqueness from pointwise observations in a multi-parameter inverse problem
Pages: 173 - 188, Issue 1, January 2012

doi:10.3934/cpaa.2012.11.173      Abstract        References        Full text (470.3K)           Related Articles

Michel Cristofol - Aix-Marseille Université, LATP, Avenue Escadrille Normandie-Niemen, F-13397 Marseille Cedex 20, France (email)
Jimmy Garnier - UR 546 Biostatistique et Processus Spatiaux, INRA, F-84000 Avignon, France, and Aix-Marseille Université, LATP, Avenue Escadrille Normandie-Niemen, F-13397 Marseille Cedex 20, France (email)
François Hamel - Aix-Marseille Université & Institut Universitaire de France, LATP, Avenue Escadrille Normandie-Niemen, F-13397 Marseille Cedex 20, France (email)
Lionel Roques - UR 546 Biostatistique et Processus Spatiaux, INRA, F-84000 Avignon, France (email)

1 W. C. Allee, "The Social Life of Animals," Norton, New York, 1938.
2 M. Bellassoued and M. Yamamoto, Inverse source problem for a transmission problem for a parabolic equation, J. Inverse Ill-Posed Probl., 14 (2006), 47-56.       
3 A. Benabdallah, M. Cristofol, P. Gaitan and M. Yamamoto, Inverse problem for a parabolic system with two components by measurements of one component, Appl. Anal., 88 (2009), 683-710.       
4 H. Berestycki, F. Hamel and L. Roques, Analysis of the periodically fragmented environment model: I - Species persistence, J. Math. Biol., 51 (2005), 75-113.       
5 A. L. Bukhgeim and M. V. Klibanov, Uniqueness in the large of a class of multidimensional inverse problems, Soviet Math. Doklady, 24 (1981), 244-247.       
6 R. S. Cantrell and C. Cosner, "Spatial Ecology via Reaction-Diffusion Equations," John Wiley & Sons Ltd, Chichester, UK, 2003.       
7 M. Choulli, E. M. Ouhabaz and M. Yamamoto, Stable determination of a semilinear term in a parabolic equation, Commun. Pure Appl. Anal., 5 (2006), 447-462.       
8 M. Cristofol, P. Gaitan and H. Ramoul, Inverse problems for a $2\times 2$ reaction-diffusion system using a carleman estimate with one observation, Inverse Problems, 22 (2006), 1561-1573.       
9 M. Cristofol and L. Roques, Biological invasions: deriving the regions at risk from partial measurements, Math. Biosci., 215 (2008), 158-166.       
10 B. Dennis, Allee effects: population growth, critical density, and the chance of extinction, Natur. Resource Modeling, 3 (1989), 481-538.       
11 P. DuChateau and W. Rundell, Unicity in an inverse problem for an unknown reaction term in a reaction-diffusion equation, J. Differential Equations, 59 (1985), 155-164.       
12 H. Egger, H. W. Engl and M. V. Klibanov, Global uniqueness and Hölder stability for recovering a nonlinear source term in a parabolic equation, Inverse Problems, 21 (2005), 271-290.       
13 M. El Smaily, F. Hamel and L. Roques, Homogenization and influence of fragmentation in a biological invasion model, Discrete Contin. Dyn. Syst. - A, 25 (2009), 321-342.       
14 R. A. Fisher, The wave of advance of advantageous genes, Annals of Eugenics, 7 (1937), 335-369.
15 A. Friedman, "Partial Differential Equations of Parabolic Type," Prentice-Hall, Englewood Cliffs, NJ, 1964.       
16 F. Hamel, J. Fayard and L. Roques, Spreading speeds in slowly oscillating environments, Bull. Math. Biol., 72 (2010), 1166-1191.       
17 O. Y. Imanuvilov and M. Yamamoto, Lipschitz stability in inverse parabolic problems by the Carleman estimate, Inverse Problems, 14 (1998), 1229-1245.       
18 T. H. Keitt, M. A. Lewis and R. D. Holt, Allee effects, invasion pinning, and species' borders, American Naturalist, 157 (2001), 203-216.
19 M. V. Klibanov and A. Timonov, "Carleman Estimates for Coefficient Inverse Problems and Numerical Applications," Inverse And Ill-Posed Series, VSP, Utrecht, 2004.       
20 A. N. Kolmogorov, I. G. Petrovsky and N. S. Piskunov, Étude de l'équation de la diffusion avec croissance de la quantité de matière et son application à un problème biologique, Bull. Univ. État Moscou, Sér. Internationale A, 1 (1937), 1-26.
21 M. A. Lewis and P. Kareiva, Allee dynamics and the speed of invading organisms, Theor. Population Biol., 43 (1993), 141-158.
22 A. Lorenzi, An inverse problem for a semilinear parabolic equation, Ann. Mat. Pura Appl., 131 (1982), 145-166.       
23 H. Matano, K.-I. Nakamura and B. Lou, Periodic traveling waves in a two-dimensional cylinder with saw-toothed boundary and their homogenization limit, Netw. Heterog. Media, 1 (2006), 537-568.       
24 J. D. Murray, "Mathematical Biology," 3rd edition, Interdisciplinary Applied Mathematics 17, Springer-Verlag, New York, 2002.       
25 S.-I. Nakamura, A note on uniqueness in an inverse problem for a semilinear parabolic equation, Nihonkai Math. J., 12 (2001), 71-73.       
26 C. V. Pao, "Nonlinear Parabolic and Elliptic Equations," Plenum Press, New York, 1992.       
27 M. S. Pilant and W. Rundell,, An inverse problem for a nonlinear parabolic equation, Comm. Partial Differential Equations, 11 (1986), 445-457.       
28 L. Roques and M. D. Chekroun, On population resilience to external perturbations, SIAM J. Appl. Math., 68 (2007), 133-153.       
29 L. Roques and M. Cristofol, On the determination of the nonlinearity from localized measurements in a reaction-diffusion equation, Nonlinearity, 23 (2010), 675-686.       
30 L. Roques and F. Hamel, Mathematical analysis of the optimal habitat configurations for species persistence, Math. Biosci., 210 (2007), 34-59.       
31 L. Roques, A. Roques, H. Berestycki and A. Kretzschmar, A population facing climate change: joint influences of Allee effects and environmental boundary geometry, Population Ecology, 50 (2008), 215-225.
32 L. Roques and R. S. Stoica, Species persistence decreases with habitat fragmentation: an analysis in periodic stochastic environments, J. Math. Biol., 55 (2007), 189-205.       
33 N. Shigesada and K. Kawasaki, "Biological Invasions: Theory and Practice," Oxford Series in Ecology and Evolution, Oxford: Oxford University Press, 1997.
34 N. Shigesada, K. Kawasaki and E. Teramoto, Traveling periodic-waves in heterogeneous environments, Theoret. Population Biol., 30 (1986), 143-160.       
35 J. G. Skellam, Random dispersal in theoretical populations, Biometrika, 38 (1951), 196-218.       
36 S. Soubeyrand, L. Held, M. Hohle and I. Sache, Modelling the spread in space and time of an airborne plant disease, J. Roy. Statist. Soc. Ser. C, 57 (2008), 253-272.       
37 S. Soubeyrand, S. Neuvonen and A. Penttinen, Mechanical-statistical modeling in ecology: from outbreak detections to pest dynamics, Bull. Math. Biol., 71 (2009), 318-338.       
38 P. Turchin, "Quantitative Analysis of Movement: Measuring and Modeling Population Redistribution in Animals and Plants," Sinauer Associates, Sunderland, MA, 1998.
39 A. M. Turing, The chemical basis of morphogenesis, Phil. Trans. Royal Soc. London - B, 237 (1952), 37-72.
40 R. R. Veit and M. A. Lewis, Dispersal, population growth, and the Allee effect: dynamics of the house finch invasion of eastern North America, American Naturalist, 148 (1996), 255-274.
41 C. K. Wikle, Hierarchical models in environmental science, Intern. Stat. Rev., 71 (2003), 181-199.
42 M. Yamamoto and J. Zou, Simultaneous reconstruction of the initial temperature and heat radiative coefficient, Inverse Problems, 17 (2001), 1181-1202.       

Go to top